Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Having bloating, pain, extreme nausea. No help with laxatives. Suggestions?

son. 34 had lap appy one week ago. home after one night. has seen doc twice for bloating painextreme nausea . xray done showed much stool. has has major laxatives even colonoscopy prep. today called me. after magcitrate had very small black bm. pain isbad, bloating less, taking anti emetics tid. was told if thiscontinues he would get consult in 3-4 weeks. i have had him go from ice chips to water. he had bowl ofcereal a.m. and pain increased
Asked On : Mon, 25 Feb 2013
Answers:  1 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics
General Surgeon 's  Response

Thank you for the query.

After every abdominal surgery there is a risk of bowels obstruction due to intestine twisting or adhesions. Another reason of such symptoms can be eradicated intestinal bacteria due to antibiotics. If the X-ray has ruled out bowels obstruction and the symptoms are still present, he should have abdominal CT with oral contrast (enteroclysis) to see if there is no partial obstruction invisible in the X-ray.
Sometimes an abscess in the abdominal cavity post surgery can give such symptoms as well. That is why abdominal ultrasound should be also performed.
He should also start probiotics 3 times a day, drink more mineral water and increase fiber rich products.

Hope this will help.
Answered: Mon, 25 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor